Reply
Mirena **Carleen** 2 kids; Palmdale, California 1561 posts
18th Oct '12

I'm getting my mirena inserted later on this evening & I'm kind of nervous, after reading a few reviews on it. A lot of people were saying it was painful getting it inserted, & some women that have had kids were saying it was similar to getting a papsmear done. I had my baby 2 months ago, so I'm hoping it'll be a breeze for me. But I was looking to hear some mama's experiences with mirena. Any feedback will be appreciated!

☠ℛawr☠ 2 kids; Arizona 2568 posts
18th Oct '12

Mirena is the devil!! I got mine out two weeks ago. I had nothing but problems with it. I also found out yesterday that I have a cyst. I'm not sure if it was caused by the mirena, but I will NEVER get that shit again.

A+E VBAC mama! 2 kids; Gaylord, Minnesota 12226 posts
18th Oct '12

Take Advil before u go. Its more like cramps than anything

Nigel Thornberry 1 child; New Hampshire 6415 posts
18th Oct '12

Insertion felt like cramping but wasn't too bad. I agree with PP about taking some advil before you go. The first few months having it sucked because I was constantly bleeding but now that I've been past that stage for a little I really like it.

**Carleen** 2 kids; Palmdale, California 1561 posts
18th Oct '12

Yeah I've already taken an ibuprofen..so hopefully that'll help some.

k e n l e y Paris, Tennessee 71 posts
18th Oct '12

There are a lot of risks that go along with getting the Mirena. Think and research long and hard before doing so! That is the only advice I can give you. I got my mirena put in 5 months ago and have been bleeding ever since. It is just a side effect that can go along with getting it. I hate it and actually have an appt to get it taken out. It is horrible. Getting it put in was not painful at all. The hours that followed, sucked. Extreme period-like cramps for the next 12 hrs. I suggest reading this before getting the Mirena.



Some serious but uncommon side effects of Mirena include:



  • Pelvic inflammatory disease (PID). Use of Mirena (levonorgestrel-releasing intrauterine system) and other IUDs has been associated with an increased risk of PID. The percentage of women who develop PID while using Mirena is less than 1%. The risk is highest shortly after placement